Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 250, NWS Pueblo, CO

July 30, 2016Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 30, 2016, 5:27 PM MDT for Las Animas County, Colorado. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2016, 5:27 PM MDT (23:27 UTC)
Expired
Jul 30, 2016, 6:00 PM MDT
In force
33 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 163 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 5:30 PM MDTHAIL 0.8810 Ssw Kim, CO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
2043 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

758 
WUUS55 KPUB 302327
SVRPUB
COC071-310000-
/O.NEW.KPUB.SV.W.0250.160730T2327Z-160731T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
527 PM MDT SAT JUL 30 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 600 PM MDT

* AT 526 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
  SOUTHWEST OF KIM...OR 29 MILES NORTHEAST OF DES MOINES...MOVING
  SOUTH AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN LAS ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3717 10359 3719 10332 3700 10323 3700 10360
TIME...MOT...LOC 2326Z 012DEG 10KT 3708 10347 

HAIL...1.25IN
WIND...60MPH
 
$$

KAM
2 follow-up statements
988 
WWUS55 KPUB 302341
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
541 PM MDT SAT JUL 30 2016

COC071-310000-
/O.CON.KPUB.SV.W.0250.000000T0000Z-160731T0000Z/
LAS ANIMAS CO-
541 PM MDT SAT JUL 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN LAS ANIMAS COUNTY...

AT 541 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF KIM...OR 30 MILES NORTHEAST OF DES MOINES...AND IS NEARLY
STATIONARY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN LAS ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3714 10359 3715 10333 3700 10324 3700 10360
TIME...MOT...LOC 2341Z 145DEG 3KT 3711 10349 

HAIL...1.00IN
WIND...60MPH
 
$$

KAM
861 
WWUS55 KPUB 302355
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
555 PM MDT SAT JUL 30 2016

COC071-310005-
/O.EXP.KPUB.SV.W.0250.000000T0000Z-160731T0000Z/
LAS ANIMAS CO-
555 PM MDT SAT JUL 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAS ANIMAS COUNTY
WILL EXPIRE AT 600 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3714 10359 3715 10333 3700 10324 3700 10360
TIME...MOT...LOC 2352Z 012DEG 10KT 3711 10349 

$$

KAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:38 PM MDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 30, 3:38 PM MDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
338 PM MDT SAT JUL 30 2016

.SHORT TERM...(This evening through Sunday)
Issued at 338 PM MDT Sat Jul 30 2016

Primary near-short range meteorological concerns include
temperatures...qpf and thunderstorm intensity. Forecast district
currently graced by generally above seasonal late July
temperatures and isolated to scattered shower and thunderstorm
activity(primarily over the western 2/3rds of the CWFA).

Recent real-time data...PV analysis...computer simulations and
forecast model soundings indicate that adequate atmospheric
moisture(as noted by by precipitable water values basically
running in the 100% to 125% of average ranges) interacting with
upper disturbances(per recent PV analysis) will allow isolated to
scattered shower and thunderstorm activity to continue into
tonight and then again on Sunday with some of the stronger storms
capable of producing locally heavy rainfall/localized flooding
issues as well as hail and gusty wind potential. As always...WFO
Pueblo will continue to monitor closely.

Finally...above seasonal late July maximum and minimum
temperatures are expected to continue over the majority of the
forecast district during the next 24 hours.

.LONG TERM...(Sunday night through Saturday)
Issued at 338 PM MDT Sat Jul 30 2016

.Monday through Wednesday. A couple of troughs will pass over the
northern Rockies with flow aloft becoming more from the west to
southwest. This flow aloft will bring increasing monsoon moisture
into the region with better chances for convection over and near
the mountains. A lee trough will develop over the plains which
will keep low level flow predominately from the west. The lee
trough will tend to keep the more moist low level air east of the
CWA, and it will limit the amount of convection and heavier rain
on the plains. Airmass over the region will remain warm with
temperatures near to modestly above average.

.Thursday through Saturday...Monsoon plume will continue over the
area with middle and upper level moisture flowing into the
region. A trough to our north will continue moving east with high
pressure developing over the high plains. GFS and EC suggest a
cold front will move southward over the eastern plains. Upslope
flow behind the front could bring an increase in low level
moisture to the plains and eastern mountains during this period.
General trend is for an increase in the amount of convection with
a greater chance for heavy downpours associated with the
convection. The increased moisture on the plains could increase
the chances for heavier rain and convection on the plains as well.
Specifics will depend on subtle features which are difficult to
forecast this far out. --PGW--

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 338 PM MDT Sat Jul 30 2016

Outside of generally isolated to low-grade scattered afternoon
and evening showers and thunderstorms capable of generating brief
periods of locally heavy rainfall...small hail and gusty winds the
KALS...KCOS and KPUB taf sites should experience basically VFR
conditions into Sunday.

&&

.PUB Watches/Warnings/Advisories...

NONE. &&
Hazardous weather outlook, Jul 30, 11:43 AM MDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1143 AM MDT SAT JUL 30 2016

COZ058>089-093>099-311745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1143 AM MDT SAT JUL 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MONSOON MOISTURE WILL BRING ANOTHER ROUND OF AFTERNOON AND EVENING
THUNDERSTORMS TO THE REGION.  MOST OF THE STORMS TODAY WILL BE IN
AND NEAR THE MOUNTAINS.  HOWEVER...A FEW STORMS WILL WORK EAST
ACROSS THE I-25 CORRIDOR AND EASTERN PLAINS THROUGH THE AFTERNOON
AND EVENING HOURS.  THE PRIMARY STORM THREATS TODAY WILL BE
LIGHTNING...WIND GUSTS TO AROUND 50 MPH...SMALL HAIL AND SPOTTY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE
EXPECTED ACROSS THE AREA SUNDAY AND MONDAY...WITH COVERAGE OF STORMS
EXPECTED TO INCREASE INTO THE MIDDLE PART OF NEXT WEEK...AS MONSOONAL
MOISTURE CONTINUES TO INCREASE ACROSS THE REGION.

THE MAIN THREATS FROM STORMS WILL BE LIGHTNING...GUSTY WINDS UP TO 45
MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL. THE POTENTIAL FOR MORE
WIDESPREAD HEAVY RAINFALL AND FLASH FLOODING WILL INCREASE ACROSS
THE AREA THROUGH THE MIDDLE OF NEXT WEEK...ESPECIALLY OCCUR OVER
URBAN AREAS AND AREA BURN SCARS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE TODAY ACROSS MOST OF SOUTHERN COLORADO.

In the hours before

Special weather statement, Jul 30, 1:37 PM MDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
137 PM MDT SAT JUL 30 2016

COZ074-088-302100-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
137 PM MDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 300 PM MDT...

AT 136 PM MDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG
THUNDERSTORM OVER STARKVILLE...OR NEAR TRINIDAD...MOVING
SOUTH-SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRINIDAD...COKEDALE...STARKVILLE...HOEHNE...BONCARBO...SEGUNDO...
RATON PASS AND WESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3728 10495 3729 10435 3700 10406 3699 10499
TIME...MOT...LOC 1936Z 327DEG 12KT 3711 10452
Special weather statement, Jul 30, 3:20 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT SAT JUL 30 2016

COZ079-083-086-302200-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
320 PM MDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT...
NORTHEASTERN CUSTER AND WEST CENTRAL PUEBLO COUNTIES UNTIL 400 PM
MDT...

AT 320 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTHEAST OF FLORENCE...OR 21 MILES WEST OF PUEBLO...MOVING
SOUTHEAST AT 10 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WETMORE...BEULAH AND COLORADO CITY.

LAT...LON 3818 10517 3832 10501 3816 10467 3795 10488
TIME...MOT...LOC 2120Z 308DEG 10KT 3820 10500

PGW
Special weather statement, Jul 30, 4:05 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
405 PM MDT SAT JUL 30 2016

COZ086-089-093-302245-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
405 PM MDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OTERO...EAST CENTRAL
PUEBLO AND CROWLEY COUNTIES UNTIL 445 PM MDT...

AT 405 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES SOUTHWEST OF FORDER...OR 40 MILES NORTHWEST OF LA
JUNTA...MOVING SOUTH AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FOWLER...ORDWAY...MANZANOLA...OLNEY SPRINGS...SUGAR CITY...CHERAW AND
CROWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3808 10349 3810 10416 3852 10403 3852 10368
TIME...MOT...LOC 2205Z 014DEG 20KT 3849 10391

KAM
Special weather statement, Jul 30, 4:47 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
447 PM MDT SAT JUL 30 2016

COZ071-072-074-079-080-087-302330-
WET MOUNTAINS ABOVE 10000 FT CO-SOUTHERN SAN LUIS VALLEY CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
447 PM MDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COSTILLA AND CENTRAL
HUERFANO COUNTIES UNTIL 530 PM MDT...

AT 446 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LA VETA PASS...OR 43 MILES EAST OF ALAMOSA...MOVING WEST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LA VETA...LA VETA PASS...FARISITA...
THE EAST PEAK BURN SCAR AND GARDNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3785 10485 3741 10483 3746 10546 3788 10513
TIME...MOT...LOC 2246Z 087DEG 11KT 3766 10512

KAM
Special weather statement, Jul 30, 4:58 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
458 PM MDT SAT JUL 30 2016

COZ094-302345-
EASTERN LAS ANIMAS COUNTY CO-
458 PM MDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY
UNTIL 545 PM MDT...

AT 458 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF KIM...OR 32 MILES NORTHEAST OF DES MOINES. THIS
STORM WAS NEARLY STATIONARY.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LAS
ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3717 10360 3722 10324 3700 10318 3700 10354
TIME...MOT...LOC 2258Z 176DEG 3KT 3712 10345

KAM
Special weather statement, Jul 30, 5:09 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
509 PM MDT SAT JUL 30 2016

COZ086>088-310000-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
509 PM MDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUEBLO...NORTH
CENTRAL LAS ANIMAS AND NORTHEASTERN HUERFANO COUNTIES UNTIL 600 PM
MDT...

AT 509 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 21
MILES SOUTHWEST OF FOWLER...OR 31 MILES SOUTHEAST OF PUEBLO...MOVING
SOUTHWEST AT 5 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
PUEBLO...NORTH CENTRAL LAS ANIMAS AND NORTHEASTERN HUERFANO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3767 10446 3799 10437 3798 10409 3767 10407
TIME...MOT...LOC 2309Z 037DEG 5KT 3789 10428

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 6:28 PM MDTSpecial Weather StatementPUBCostilla32 min
Jul 30, 12:09 AM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 30, 1:53 AM MDTSpecial Weather StatementPUBProwers67 min
Jul 30, 1:31 PM MDTSpecial Weather StatementPUBPueblo89 min
Jul 30, 1:37 PM MDTSpecial Weather StatementPUBLas Animas83 min
Jul 30, 2:52 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo23 min
Jul 30, 3:20 PM MDTSpecial Weather StatementPUBPueblo40 min
Jul 30, 3:27 PM MDTAreal Flood AdvisoryPUBCuster, Fremont, Pueblo3 hr
Jul 30, 4:05 PM MDTSpecial Weather StatementPUBCrowley40 min
Jul 30, 4:17 PM MDTSevere Thunderstorm WarningPUBCrowley23 min
Jul 30, 4:47 PM MDTSpecial Weather StatementPUBHuerfano43 min
Jul 30, 4:58 PM MDTSpecial Weather StatementPUB47 min
Jul 30, 5:09 PM MDTSpecial Weather StatementPUBPueblo51 min
Jul 30, 5:39 PM MDTSpecial Weather StatementPUBOtero51 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.